Hail, Lamb
- When
- July 6, 8:47 PM CST
- Where
- Lamb County, Springlake
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.233, -102.300
14 thunderstorm wind, 7 hail, 2 high wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 6, 2:47 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION...CORRECTED TEMPS/POPS NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CDT TUE JUL 6 2004 .SHORT TERM... OUTFLOW BOUNDARY GENERATED BY LAST NIGHTS MCS MOVED INTO THE PERMIAN BASIN LATE THIS MORNING. ANOTHER BOUNDARY...SEEN ON SATELLITE AND 88D RADAR AT 18Z HAS BEEN STATIONARY ACROSS THE SOUTH PLANS FOR THE PAST FEW HOURS. THIS BOUNDARY STRETCHED FROM NEAR MORTON TO JUST NORTH OF LUBBOCK TO PADUCAH. AT THE SAME TIME A WEAK COLD FRONT WAS SLOWLY SLIDING SOUTH THROUGH THE TEXAS PANHANDLE. EXPECT THESE BOUNDARIES TO BECOME THE FOCUS FOR THUNDERSTORM INITIATION. WITH GOOD DIRECTIONAL SHEAR AND INSTABILITY SOME OF THESE STORMS MAY BECOME SEVERE. ALSO THUNDERSTORMS ARE CURRENTLY DEVELOPING OVER THE SANGRE DE CRISTO MOUNTAIN RANGE IN NORTHEAST NEW MEXICO. AN MCS EXPECTED TO DEVELOP LATER THIS AFTERNOON OVER NORTHEAST NEW MEXICO AND MOVE SOUTHEAST ACROSS THE TEXAS PANHANDLE AND SOUTH PLAINS. HAVE THUS CONTINUED WITH LIKELY POPS FOR TONIGHT WITH MENTION OF SEVERE IN ZONES AND GRIDS. FOR WEDNESDAY HAVE GONE WITH SLIGHT CHANCE OF POPS SOUTHEAST ZONES DURING THE MORNING WITH POSSIBLE LINGERING SHOWERS FROM OVERNIGHT MCS. SHOWERS AND THUNDERSTORMS AGAIN EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF EASTERN NEW MEXICO WEDNESDAY AND HAVE INSERTED SLIGHT CHANCE OF POPS OVER FAR WESTERN COUNTIES DURING THE AFTERNOON. .LONG TERM... GFS GIVING INDICATION THAT CONVECTION ALONG FRONT RANGE OF NM MAY ORGANIZE AND MOVE SE INTO THE AREA WED EVE/OVERNITE. LOOKS LIKE ONLY A SLGT CHC WARRANTED AS UPR RIDGE BUILDS NE A BIT AND NW FLOW WEAKENS. BY THU...UPR FLOW TRANSITIONS TO WEAK SOUTHWESTERLY WITH A SFC TROF FORMING FROM E CO INTO E NM. AS THE RIDGE BUILDS OVERHEAD ON THU EXPECT WARM MID-LVLS TO CAP CONVECTION EXCEPT FOR IN VICINITY NM MTNS AND THE SFC TROF. IF TSTMS CAN DEVELOP IN E NM THEY MAY SLOWLY MOVE INTO OUR WESTERN COUNTIES DURING THE EVE BEFORE DISSIPATING AFTER SUNSET...TRIMMED BACK POPS INTO THE WRN COUNTIES FOR THU. BY FRI...ECMWF/GFS SHOW A WEAK SHTWV MOVING ACROSS THE CENTRAL ROCKIES INTO THE HIGH PLAINS. THIS WAVE WILL TAP INTO SUBTROPICAL MOISTURE PLUME AND SHOULD INDUCE SCT CONVECTION TO BREAK OUT IN THE HIGHER TERRAIN OF CO/NM BUT UNCERTAIN IF CAP CAN BE OVERCOME AS FAR SOUTH AS THE SPLNS. SCALED BACK POPS FRI AFTN/EVE TO THE NW COUNTIES... AGAIN IN VICINITY OF SFC TROF. BY THE WEEKEND WOULD NORMALLY EXPECT VERY WARM AND DRY CONDITIONS WITH CONVECTION CONFINED TO NM AS UPR RIDGE BUILDS BACK INTO OVER THE AREA...WITH THE ECMWF REALLY SHOWING A STRONG RIDGE CENTERED OVER CENTRAL NM. HOWEVER...SOME QUESTION AS TO EVOLUTION OF AN EASTERLY WAVE THAT THE GFS MOVES FROM THE WRN GOM INTO CENTRAL TX BY LATE SAT. ATTM IT DOES NOT APPEAR THAT THE WAVE WILL BE STRONG ENOUGH TO INTRODUCE POPS FRO THE SPLNS...BUT IT MAY HAVE AN EFFECT ON CLOUD COVER AND HIGH TEMPS WITH SLIGHTLY MORE MOIST/COOLER COLUMN. MAINTAINED HIGHS IN THE MID 90S WITH VERY LOW POPS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 91 65 94 / 60 20 20 20 TULIA 65 91 67 95 / 60 10 30 10 PLAINVIEW 67 91 68 95 / 60 10 20 10 LEVELLAND 67 94 66 96 / 60 10 20 20 LUBBOCK 67 93 69 96 / 60 10 20 10 BROWNFIELD 69 95 67 97 / 60 10 20 10 CHILDRESS 68 91 72 97 / 60 20 30 10 SPUR 70 92 71 97 / 60 20 20 10 ASPERMONT 71 93 73 96 / 60 20 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1043 AM CDT TUE JUL 6 2004 TXZ021>044-080430- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1043 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. A COUPLE OF OUTFLOW BOUNDARIES FROM LAST NIGHTS THUNDERSTORMS WERE LOCATED OVER OVER THE CENTRAL AND SOUTHERN SOUTH PLAINS LATE THIS MORNING. THESE BOUNDARIES WILL BECOME THE FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORMS LATER THIS AFTERNOON. THE MAIN AREA OF CONCERN WILL BE NEAR AND SOUTH OF A PADUCAH TO ABERNATHY TO MORTON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS OF NEW MEXICO THIS AFTERNOON AND MOVE SOUTHEAST INTO THE PANHANDLE AND NORTHWEST SOUTH PLAINS DURING THE EVENING. AS THIS CLUSTER OF THUNDERSTORMS BECOMES ORGANIZED THE THREAT OF DAMAGING WINDS WILL ACCOMPANY THE LEADING EDGE AS IT MOVES SOUTHEAST ACROSS THE PANHANDLE INTO THE NORTHERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 411 PM CDT TUE JUL 6 2004 TXZ021>023-027>029-033>035-070300- BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-PARMER-SWISHER- 411 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 581 FOR PORTIONS OF THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE WATCH IS IN EFFECT UNTIL 10 PM AND INCLUDES THE FOLLOWING COUNTIES... BAILEY...CASTRO...COCHRAN...HALE...HOCKLEY...LAMB...LUBBOCK... PARMER AND SWISHER. HAIL UP TO THREE INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 736 PM CDT TUE JUL 6 2004 TXZ021>023-027>029-033>035-070230- BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-PARMER-SWISHER- 736 PM CDT TUE JUL 6 2004 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACROSS MUCH OF THE CENTRAL AND WESTERN SOUTH PLAINS AND SOUTHWESTERN PANHANDLE UNTIL 10 PM THIS EVENING. THE FOLLOWING COUNTIES REMAIN IN THIS WATCH... BAILEY...CASTRO...COCHRAN...HALE...HOCKLEY...LAMB...LUBBOCK... PARMER AND SWISHER. STRONG THUNDERSTORMS IN EASTERN NEW MEXICO ARE APPROACHING THE WESTERN SOUTH PLAINS AND SOUTHWESTERN PANHANDLE AND MAY AFFECT THIS AREA AROUND 830 PM TO 930 PM. STORMS COULD ALSO DEVELOP ACROSS WEST TEXAS PRIOR TO THE ARRIVAL OF STORMS FROM NEW MEXICO. HAIL UP TO THREE INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MCQUEEN
The Lubbock radar (KLBB), 78 km away, was scanning. The volume nearest the first event began at 02:46 UTC.
14 thunderstorm wind, 7 hail, 2 high wind. Local standard time, as filed.
Strong thunderstorm wind snapped power poles.
Strong thunderstorm wind damaged the roof of a shopping plaza in town.
The Texas Tech West Texas Mesonet station 8 miles southwest of Sundown measured a 60 mph thunderstorm wind gust.
The Texas Tech West Texas Mesonet station measured a 68 mph thunderstorm wind gust. Power poles were snapped by the strong wind.
The Texas Tech West Texas Mesonet station measured a 66 mph thunderstorm wind gust.
Thunderstorm wind gusts measured to 60 mph occurred at the NWS Office on the south side of town.
A 63 mph thunderstorm wind gust was measured at KJTV on the south side of town.
The Texas Tech West Texas Mesonet station measured a 62 mph thunderstorm wind gust.
Strong thunderstorm wind caused major roof damage to a large metal building used to store cotton.
The Texas Tech West Texas Mesonet station measured 80 mph thunderstorm wind gusts. A center pivot irrigation system was destroyed about one half mile north of the site.
Strong thunderstorm wind severely damaged a metal building, destroyed a barn, destroyed a center pivot irrigation system, and snapped several power poles.
Strong thunderstorm wind downed power lines in town.
The Texas Tech West Texas Mesonet station 3 miles northeast of Tahoka in Lynn County measured a 60 mph wind gust and the station 5 miles southwest of Graham in Garza County measured a 67 mph wind gust associated with outflow from distant thunderstorms.
Strong thunderstorm wind blew down trees in town.
The Texas Tech West Texas Mesonet station 3 miles southwest of Graham measured a 67 mph wind gust associated with outflow from distant thunderstorms.
Texas DPS reported golfball size hail. The hail damaged houses and destroyed cotton crops.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414372, 5414376, 5414374, 5414465, 5414481, 5414373, 5414375, 5414466, 5414377, 5414467, 5414469, 5414478, 5414472, 5414471, 5414470, 5414468, 5414474, 5414475, 5414473, 5414479, 5414476, 5414480, 5414477.